IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this paper

Hybrid Procedures

Listed author(s):
  • Yukio KORIYAMA

    ()

    (Ecole Polytechnique, Department of Economics)

  • Matias Nunez

    ()

    (Université de Cergy-Pontoise, THEMA)

We consider hybrid procedures: a first step of reducing the game by iterated elimination of weakly dominated strategies (IEWDS) followed by a second step of applying an equilibrium refinement. We show that the set of perfect/proper outcomes of a reduced normal-form game might be larger than the set of the perfect/proper outcomes of the whole game by applying IEWDS. Even in dominance solvable games in which all the orders of IEWDS select a unique singleton in the game, the surviving outcome need not be a proper equilibrium of the whole game. However, in dominance solvable games that satisfy the transference of decision maker indifference condition (TDI of Marx and Swinkels, 1997), the surviving outcome coincides with the unique stable one and hence is proper.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://thema.u-cergy.fr/IMG/documents/2014-02.pdf
Download Restriction: no

Paper provided by THEMA (THéorie Economique, Modélisation et Applications), Université de Cergy-Pontoise in its series THEMA Working Papers with number 2014-02.

as
in new window

Length:
Date of creation: 2014
Handle: RePEc:ema:worpap:2014-02
Contact details of provider: Postal:
33, boulevard du port - 95011 Cergy-Pontoise Cedex

Phone: 33 1 34 25 60 63
Fax: 33 1 34 25 62 33
Web page: http://thema.u-cergy.fr
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as
in new window


  1. Bernhard von Stengel & Antoon van den Elzen & Dolf Talman, 2002. "Computing Normal Form Perfect Equilibria for Extensive Two-Person Games," Econometrica, Econometric Society, vol. 70(2), pages 693-715, March.
  2. Pimienta, Carlos, 2010. "Generic finiteness of outcome distributions for two-person game forms with three outcomes," Mathematical Social Sciences, Elsevier, vol. 59(3), pages 364-365, May.
  3. repec:cor:louvrp:-1467 is not listed on IDEAS
  4. Francesco De Sinopoli, 2000. "Sophisticated voting and equilibrium refinements under plurality rule," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 17(4), pages 655-672.
  5. Kukushkin, Nikolai S. & Litan, Cristian M. & Marhuenda, Francisco, 2008. "On the generic finiteness of equilibrium outcome distributions in bimatrix game forms," Journal of Economic Theory, Elsevier, vol. 139(1), pages 392-395, March.
  6. Martin Dufwenberg & Mark Stegeman, 2002. "Existence and Uniqueness of Maximal Reductions Under Iterated Strict Dominance," Econometrica, Econometric Society, vol. 70(5), pages 2007-2023, September.
  7. Marx, Leslie M. & Swinkels, Jeroen M., 2000. "Order Independence for Iterated Weak Dominance," Games and Economic Behavior, Elsevier, vol. 31(2), pages 324-329, May.
  8. Govindan, Srihari & Wilson, Robert, 2001. "Direct Proofs of Generic Finiteness of Nash Equilibrium Outcomes," Econometrica, Econometric Society, vol. 69(3), pages 765-769, May.
  9. Glazer, Jacob & Rubinstein, Ariel, 1996. "An Extensive Game as a Guide for Solving a Normal Game," Journal of Economic Theory, Elsevier, vol. 70(1), pages 32-42, July.
  10. Govindan, Srihari & McLennan, Andrew, 2001. "On the Generic Finiteness of Equilibrium Outcome Distributions in Game Forms," Econometrica, Econometric Society, vol. 69(2), pages 455-471, March.
  11. Samuelson, Larry, 1992. "Dominated strategies and common knowledge," Games and Economic Behavior, Elsevier, vol. 4(2), pages 284-313, April.
  12. van Damme, E.E.C., 1984. "A relation between perfect equilibria in extensive form games and proper equilibria in normal form games," Other publications TiSEM 3734d89e-fd5c-4c80-a230-5, Tilburg University, School of Economics and Management.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ema:worpap:2014-02. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Stefania Marcassa)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.